How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31189
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am a 75 year old male I have had a number of strokes

Resolved Question:

hello I am a 75 year old male I have had a number of strokes over the past few years and I am taking medication including warferin , I have been reasonby sexualy active over the years but now I am experiencing eriction problems ,is there anything that I can take to assist , I am rather embarest in discusing the problem with my female gp can you help ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.

Hi--can you tell me what exactly is your erection problem?

And, just to let you know, while I can discuss prescription medications and nonprescription supplements with you for the problem, we do not provide prescriptions online for two reasons--it would be tantamount to malpractice and it is also illegal for a physician to provide a prescription for a patient he had never seen in his office.

Let me know if you want to continue

Customer: replied 2 years ago.

hello sorry that you cant advise on an across the board answer, due to medical ethics perhaps I should just wait and see. eric

Expert:  Dr. Chip replied 2 years ago.
Eric--I can talk to you about things like Viagra and Cialis and nonprescription supplements--I just can't give you a prescription. Can you at least tell me exactly what your erection problem is?
Customer: replied 2 years ago.

hello I guess the answe would be that I have had a problem in maintaining an erection in recent months I never used to have this problem prior to taking warferin for exampel.

Expert:  Dr. Chip replied 2 years ago.
OK--do you get a full erection? And how long does your erection last?
Customer: replied 2 years ago.

the answer is yes but then goes limp and whilst I lose the ability I do not lose the inclanation,eric

Expert:  Dr. Chip replied 2 years ago.
OK It sounds like what's called a venous leakage problem. Would you be comfortable with seeing a urologist--a male--about this?
Customer: replied 2 years ago.
Ok will make arrangement to speak to a uroligist about this thanyou.
Expert:  Dr. Chip replied 2 years ago.

Well let me give you my thoughts here

You need some testing for penile blood flow and for the venous leak I mentioned and that would be by a urologist. For a venous leak, Viagra and Cialis really aren't effective but injections of mixtures like Trimix are very effective for getting and maintaining a firm erection. So even if you discussed this with your GP all she would be able to offer would be Viagra and Cialais and, like I've said, those really wouldn't address your particular ED problem

Dr. Chip and 3 other Medical Specialists are ready to help you